Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 328, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Aug 17, 2012, 4:56 PM EDT for Stanly County, North Carolina. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2012, 4:56 PM EDT (20:56 UTC)
- Expired
- Aug 17, 2012, 6:00 PM EDT
- In force
- 64 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 162 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 5:12 PM EDT | TSTM WND DMG | 2 W Albemarle, NC | ONE TREE WAS REPORTED DOWN NEAR THE INTERSECTION OF OLD PARKER ROAD AND HOBE ROAD. |
| Aug 17, 5:12 PM EDT | TSTM WND DMG | 2 Wsw Albemarle, NC | ONE TREE WAS REPORTED DOWN ACROSS CITY LAKE DRIVE NEAR POPLINS GROVE CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
931
WUUS52 KRAH 172056
SVRRAH
NCC167-172200-
/O.NEW.KRAH.SV.W.0328.120817T2056Z-120817T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT FRI AUG 17 2012
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STANLY COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 600 PM EDT
* AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FINGER...OR 11 MILES WEST OF ALBEMARLE...
MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH
THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
PLYLER...
ALBEMARLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3519 8051 3551 8029 3551 8019 3548 8017
3546 8011 3540 8009 3537 8005 3529 8010
3524 8010 3518 8005 3515 8007 3519 8011
3516 8017 3515 8016 3517 8020 3515 8022
3521 8025 3516 8035 3516 8046
TIME...MOT...LOC 2056Z 261DEG 12KT 3531 8037
$$
232 follow-up statements
920
WWUS52 KRAH 172119
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT FRI AUG 17 2012
NCC167-172200-
/O.CON.KRAH.SV.W.0328.000000T0000Z-120817T2200Z/
STANLY NC-
519 PM EDT FRI AUG 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR STANLY COUNTY...
AT 519 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
ALBEMARLE...MOVING EAST AT 15 MPH.
HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORWOOD AND BADIN.
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3551 8029 3551 8019 3548 8017 3546 8011
3540 8009 3537 8005 3529 8010 3524 8010
3518 8005 3515 8007 3519 8012 3516 8017
3517 8020 3515 8022 3521 8025 3516 8035
3517 8044
TIME...MOT...LOC 2120Z 261DEG 12KT 3537 8020
$$
23055
WWUS52 KRAH 172150
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
550 PM EDT FRI AUG 17 2012
NCC167-172201-
/O.EXP.KRAH.SV.W.0328.000000T0000Z-120817T2200Z/
STANLY NC-
550 PM EDT FRI AUG 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR STANLY COUNTY EXPIRES AT 600
PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3551 8029 3551 8019 3548 8017 3546 8011
3540 8009 3537 8005 3529 8010 3524 8010
3518 8005 3515 8007 3519 8012 3516 8017
3517 8020 3515 8022 3521 8025 3516 8035
3517 8044
TIME...MOT...LOC 2151Z 261DEG 12KT 3539 8007
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 3:07 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 17, 3:07 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 307 PM EDT FRI AUG 17 2012 .SYNOPSIS... A COLD FRONT WILL APPROACH THE AREA THIS EVENING AND MOVE INTO CENTRAL NORTH CAROLINA ON SATURDAY.. MEANWHILE...AN UPPER LEVEL TROUGH WILL DEVELOP OVER THE EASTERN US AND BRING PERIODS OF SHOWERS AND STORMS THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 245 PM FRIDAY... THE COLD FRONT STRETCHING FROM THE OH VALLEY TO THE MID MS RIVER VALLEY IS MAKING VERY SLOW PROGRESS TODAY...WHILE THE PIEDMONT TROUGH AND REMNANT OUTFLOW/UPPER VORTICITY FROM THURSDAYS CONVECTION ARE HELPING TO TRIGGER CONVECTION OVER THE NC MOUNTAINS AND SC PIEDMONT. SPC MESOANALYSIS DEPICTS A RELATIVE MIN IN INSTABILITY OVER THE NC PIEDMONT DUE TO DEWPOINTS IN THE LOW TO MID 60S. A SLOW DEWPOINT RECOVERY IS EXPECTED THIS EVENING...PARTICULARLY ALONG THE PIEDMONT TROUGH AS IT SHARPENS AHEAD OF THE COLD FRONT AND INCREASINGLY CYCLONIC UPPER LEVEL FLOW OVER THE EASTERN US. STORMS CURRENTLY WEST OF HICKORY SHOULD STRUGGLE TO MAINTAIN THEIR STRENGTHEN AS THEY APPROACH THE YADKIN RIVER AND A LESS FAVORABLE ENVIRONMENT. CONVECTION NEAR THE CHARLOTTE AREA HAS A BETTER CHANCE OF PROGRESSING INTO THE SOUTHERN PIEDMONT WHERE INSTABILITY IS SLIGHTLY BETTER. LOW LEVEL LAPSE RATES HAVE INCREASED TO OVER 8 C/KM AND THE WESTERN HALF OF THE LIES ON THE EASTERN FRINGE OF THE STRONGER MID LEVEL FLOW AND 20-25KT OF EFFECTIVE 0-6KM BULK SHEAR. THUS...IT IS POSSIBLE THAT THESE STORMS COULD MERGE INTO A COMMON COLD POOL AND PRESENT A THREAT OF DAMAGING WIND GUSTS. HOWEVER...THE ENVIRONMENT WILL BE LESS FAVORABLE WITH EASTWARD EXTENT...SO THE SEVERE THREAT SHOULD MAINLY BE CONFINED TO THE SOUTHERN PIEDMONT. TONIGHT...MASS CONVERGENCE AND LOW LEVEL THETA E ADVECTION ALONG THE SURFACE TROUGH..ALONG WITH INCREASING MID /UPPER LEVEL MOISTURE AND PW INCREASING TOWARD 2 INCHES...SHOULD HELP TO CONTINUE SHOWERS AND POSSIBLY A FEW STORMS INTO THE OVERNIGHT HOURS. THERE SHOULD BE A DOWNWARD TREND IN COVERAGE AND INTENSITY AFTER MIDNIGHT...BUT ISOLATED SHOWERS WILL BE POSSIBLE OVER THE COASTAL PLAIN AS THE TROUGH SETTLES EASTWARD. LOWS 68-72. && .SHORT TERM /SATURDAY THROUGH TUESDAY NIGHT/... AS OF 307 PM EDT FRIDAY... .SATURDAY...MID LEVEL SHEAR AXIS AND ATTENDANT SURFACE TROUGH ENTERING WESTERN NC EARLY THIS AFTERNOON WILL DRIFT EAST OVERNIGHT AND SHOULD LIE/BISECT CENTRAL NC EARLY SATURDAY. THIS FEATURE INTERACTING WITH AVAILABLE MOISTURE AND MARGINAL/WEAK INSTABILITY WILL WARRANT A SOLID CHANCE /LOW END LIKELY POPS ACROSS THE COASTAL PLAIN WITH SMALL CHANCE POPS IN THE NW. IF FEATURE IS AS PROGRESSIVE AS ADVERTISED BY THE 12Z GFS...POPS AFTER 15-18Z SATURDAY MAY BE TOO HIGH BY 15-20 PERCENT. STILL UNCERTAIN AS TO THE THREAT FOR SCATTERED SEVERE STORMS SATURDAY AFTERNOON. BEST SUPPORT ALOFT MOVES EAST OF THE REGION BY AFTERNOON...THOUGH INCREASING MID LEVEL FLOW IN THE WAKE OF THE DEPARTING SHEAR AXIS INCREASES THE BULK SHEAR ACROSS THE NORTH TO 35KTS BY 00Z SUNDAY. SURFACE COLD FRONT (CURRENTLY EDGING SLOWLY SE ACROSS THE LOWER OH-TN VALLEYS AT 18Z) EXPECTED TO DROP INTO THE NORTHERN COUNTIES SATURDAY AFTERNOON AND DRIFT SWD. THIS FEATURE SHOULD PROVIDE ENOUGH LIFT TO GENERATE SCATTERED SHOWERS AND T-STORMS IN THE AFTERNOON ESPECIALLY EAST OF HIGHWAY ONE WHERE BETTER MOISTURE AND INSTABILITY WILL RESIDE. SEVERE WEATHER PARAMETERS RATHER MEAGER BUT ENOUGH TO WARRANT A MENTION OF ISOLATED SEVERE IN THE HWO FOR SATURDAY AFTERNOON-EVENING. TEMPS SATURDAY DEPENDENT UPON THE AMOUNT OF INSOLATION ACHIEVED AS CLOUDINESS MAY BE EXTENSIVE. IN ADDITION...SCATTERED CONVECTION MAY DEVELOP EARLY ENOUGH TO LIMIT NORMAL TEMP RECOVERY. WILL CONTINUE FORECAST OF LOW-MID 80S FOR MAX TEMPS SATURDAY. SATURDAY NIGHT...SURFACE FRONT WILL CONTINUE TO SAG SLOWLY SWD. STILL ENOUGH MOISTURE THROUGH THE COLUMN TO SUGGEST A SLIGHT CHANCE FOR SHOWERS OVER THE SE HALF OVERNIGHT. SLIGHTLY DRIER AIR MAY WORK ITS WAYS INTO THE FAR N-NW PIEDMONT BY MORNING. IF CLOUDS CLEAR OUT...COULD SEE AREAS OF FOG DEVELOP PRIOR TO DAYBREAK IN THE NORTHEAST-SOUTHERN PIEDMONT. MIN TEMPS MID-UPPER 60S. SUNDAY INTO SUNDAY NIGHT...LOW-MID LEVEL FLOW BEGINS TO BACK OVER CENTRAL NC IN RESPONSE TO A DIGGING MID/UPPER LEVEL TROUGH OVER THE GREAT LAKES-OH VALLEY. THIS WILL CAUSE THE SURFACE BOUNDARY IN VICINITY OF OUR SC BORDER TO RETREAT SLOWLY NWD SUNDAY AND SUNDAY NIGHT. THE DEVELOPING SW FLOW WILL ADVECT MOISTURE BACK INTO THE PIEDMONT THOUGH 850MB FLOW DIVERGENT OVER THE REGION TIL 00Z MON. IF ENOUGH HEATING OCCURS SUNDAY...COULD ATTAIN ENOUGH INSTABILITY TO CAUSE SCATTERED T-STORMS TO DEVELOP. PER 12Z GFS LOW LEVEL WIND FIELD...ENOUGH HELICITY MAY EXIST TO SUPPORT A FEW ROTATING UPDRAFTS...ESPECIALLY IN VICINITY OF THE SURFACE BOUNDARY. SINCE SOME QUESTION AS TO THE AMOUNT OF LIFT OCCURRING UPSTAIRS...WILL LIMIT POPS TO CHANCE CATEGORY. THREAT OF SCATTERED CONVECTION WILL PERSIST INTO SUNDAY EVENING THOUGH SHOULD SEE BULK OF CONVECTION DIMINISH WITH LOSS OF HEATING. FAIRLY EXTENSIVE CLOUD COVERAGE SUNDAY SHOULD RESULT IN AN UNIFORM MAX TEMPS FIELD IN THE LOW-MID 80S. MIN TEMPS IN THE 60S. MONDAY THROUGH TUESDAY NIGHT...MID/UPPER LEVEL TROUGH WILL MAINTAIN A POSITION IMMEDIATELY TO OUR WEST MONDAY AND MONDAY NIGHT THEN LIFT SLOWLY N-NE TUESDAY AND TUESDAY NIGHT. THIS UPPER LEVEL PATTERN WILL MAINTAIN A SW FLOW OVER THE FORECAST AREA KEEPING THE AIR MASS ADEQUATELY MOIST. S/WS IN THIS FLOW WILL KEEP OUT ATMOSPHERE UNSETTLED WITH SCATTERED SHOWERS AND T-STORMS EXPECTED WITH EACH PASSING WAVE. HOWEVER...TIMING THIS FAR OUT QUESTIONABLE THOUGH MAJORITY OF MEDIUM RANGE GUIDANCE APPEARS TO BE KEYING ON A DISTURBANCE ROTATING AROUND THE BASE OF THE TROUGH OVER THE LOWER OH VALLEY. DUE TO AVAILABLE MOISTURE AND POTENTIAL FOR LIFTING MECHANISMS ALOFT...PLAN TO MAINTAIN CHANCE POPS THROUGH THIS PERIOD. IF GFS VERIFIES...COULD SEE THE POTENTIAL FOR HEAVY/EXCESSIVE RAINFALL OVER CENTRAL NC. CONSIDERABLE CLOUD COVERAGE AND THREAT OF SHOWERS WILL HOLD DAYTIME TEMPS A CATEGORY OR TWO BELOW NORMAL. MIN TEMPS MAINLY IN THE MID 60S. && .LONG TERM /WEDNESDAY THROUGH FRIDAY/... AS OF 240 PM FRIDAY... THIS PERIOD OF THE FORECAST HOLDS A LARGE DEGREE OF UNCERTAINTY AND THE MODELS TO THIS POINT HAVE NOT AGREED ON MUCH. THERE IS AGREEMENT THAT THERE WILL BE AN UPPER TROUGH OVER THE EASTERN US. IN ADDITION THE BERMUDA HIGH WILL BE IN PLACE IN THE SOUTHWESTERN ATLANTIC AT THE SURFACE. THIS GENERAL PATTERN SHOULD AT LEAST GUARANTEE THAT THE FLOW WILL BE GENERALLY SOUTHWESTERLY THROUGHOUT THE COLUMN. THE GFS FORECAST HINGES ON THE TROPICAL SYSTEM OVER THE WESTERN GULF OF MEXICO HOLDING SOME SORT OF ORGANIZATION AND CARRYING IT UP ALONG THE SURFACE FRONT AND ACROSS THE AREA BY THURSDAY AFTERNOON. THE ECMWF DOES NOT HOLD THE TROPICAL FEATURE TOGETHER AS WELL BUT STILL ADVECTS MOISTURE IN THE SAME GENERAL DIRECTION AS THE GFS BUT DOES SO IN A SLOWER AND WEAKER FASHION. THEREFORE THE GFS HAS WEDNESDAY AND THURSDAY AS MORE CONDUCIVE FOR PRECIPITATION BUT THE ECMWF HOLDS OFF UNTIL THURSDAY AND FRIDAY. SINCE THE TIMING IS ALOOF WILL GO WITH SLIGHT CHANCE POPS EACH DAY...MAXIMIZING CHANCES IN THE AFTERNOON AND EARLY EVENING HOURS. MAXIMUM TEMPERATURES IN THE MID 80S WITH LOWS IN THE MID 60S. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... AS OF 130 PM FRIDAY... VFR CONDITIONS WILL CONTINUE FOR MOST OF THE AFTERNOON AND EVEN ACROSS MUCH OF THE AREA. A FEW SHOWERS AND STORMS WILL PROGRESS FROM THE MOUNTAINS TOWARDS THE WESTERN PIEDMONT...BUT IT IS STILL UNCERTAIN AS TO HOW FAR EAST THEY WILL INITIALLY MAKE IT AND/OR HOW STRONG THEY WILL BE. KINT/KGSO SHOULD SEE SOME SHOWERS AND POSSIBLY ISOLATED STORMS IN THE VICINITY OF THE TERMINALS BY 21-22Z. SHOWERS AND STORMS WILL THEN CONTINUE EAST ACROSS CENTRAL NC THIS EVENING AND TONIGHT ALONG A SURFACE TROUGH AND AHEAD OF A COLD FRONT APPROACHING FROM THE WEST. IT IS POSSIBLE THAT THE COVERAGE OF SHOWERS MAY INCREASE OVER THE CENTRAL PIEDMONT PRIOR TO MIDNIGHT...BUT ANY ISOLATES STORMS RE NOT EXPECTED TO BE STRONG AT THAT POINT. THUS..OUTSIDE OF THE HEAVIEST SHOWERS...VFR CONDITIONS SHOULD PREVAIL. THE SHOWERS WILL DIE OFF BY SUNRISE SATURDAY MORNING...BUT SHOULD REDEVELOP BY MIDDAY SATURDAY AS THE COLD FRONT MOVES INTO THE AREA...AND STRONG STORMS ARE POSSIBLE FROM KRDU EASTWARD DURING THE AFTERNOON. OUTLOOK... WITH A LARGE UPPER TROUGH EXPECTED TO REMAIN OVER THE EASTERN US THROUGH EARLY NEXT WEEK...PERIODS OF SHOWERS AND STORMS WILL BE POSSIBLE EACH DAY. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SMITH NEAR TERM...SMITH SHORT TERM...WSS LONG TERM...RTE AVIATION...SMITH
Hazardous weather outlook, Aug 17, 6:24 AM EDT, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 624 AM EDT FRI AUG 17 2012 NCZ008>010-025-026-040-041-073>077-083>086-088-181115- GRANVILLE-VANCE-WARREN-DURHAM-FRANKLIN-CHATHAM-WAKE-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 624 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WITH STRONG TO SEVERE DOWNBURST WINDS...AND HAIL OF ONE INCH OR LESS IN DIAMETER...ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE PIEDMONT AND SANDHILLS LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME STRONG TO SEVERE WITH DOWNBURST WINDS AND HAIL GENERALLY ONE INCH OR LESS IN DIAMETER...ARE EXPECTED TO ACCOMPANY A COLD FRONT THAT WILL SETTLE SLOWLY SOUTHEASTWARD THROUGH CENTRAL NC ON SATURDAY. ALTHOUGH A MUCH LOWER PROBABILITY...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. NCZ007-021>024-038-039-181115- PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH- 624 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS...SOME STRONG TO SEVERE WITH DOWNBURST WINDS AND HAIL GENERALLY ONE INCH OR LESS IN DIAMETER...ARE EXPECTED TO DEVELOP AND MOVE EAST ACROSS THE PIEDMONT LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ011-027-028-042-043-078-089-181115- HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 624 AM EDT FRI AUG 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SCATTERED TO NUMEROUS THUNDERSTORMS...SOME STRONG TO SEVERE WITH DOWNBURST WINDS AND HAIL GENERALLY ONE INCH OR LESS IN DIAMETER...ARE EXPECTED TO ACCOMPANY A COLD FRONT THAT WILL SETTLE SLOWLY SOUTHEASTWARD THROUGH CENTRAL NC ON SATURDAY. ALTHOUGH A MUCH LOWER PROBABILITY...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. MWS
In the hours before
Special weather statement, Aug 17, 3:21 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
321 PM EDT FRI AUG 17 2012
NCZ083-172015-
ANSON-
321 PM EDT FRI AUG 17 2012
...A STRONG THUNDERSTORM WILL MOVE ACROSS ANSON COUNTY THROUGH 415 PM
EDT...
AT 321 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHWEST OF WHITE STORE...OR ABOUT 15 MILES SOUTHEAST OF MONROE...
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WHITE STORE...
WADESBORO...LILESVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3514 8029 3519 8024 3515 8022 3517 8020
3515 8016 3517 8015 3519 8011 3511 8006
3509 7999 3511 7996 3503 7988 3501 7990
3498 7987 3490 7985 3485 7990 3480 7992
3481 8033
TIME...MOT...LOC 1921Z 244DEG 23KT 3484 8033
22Special weather statement, Aug 17, 4:24 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
424 PM EDT FRI AUG 17 2012
NCZ021-022-038-039-172145-
DAVIDSON-FORSYTH-GUILFORD-RANDOLPH-
424 PM EDT FRI AUG 17 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS RANDOLPH...GUILFORD...
FORSYTH AND DAVIDSON COUNTIES THROUGH 545 PM EDT...
AT 422 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN ALONG A LINE EXTENDING FROM 21 MILES NORTH OF
BELEWS CREEK TO 9 MILES SOUTHWEST OF LINWOOD...OR ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF SPENCER TO SALISBURY...MOVING
NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3586 8042 3585 8039 3587 8042 3590 8041
3589 8037 3595 8038 3627 8024 3625 7954
3606 7954 3555 7964 3554 8020 3558 8021
3568 8034 3572 8034 3572 8042 3574 8046
TIME...MOT...LOC 2022Z 236DEG 29KT 3656 8002 3568 8042
23Special weather statement, Aug 17, 4:41 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
441 PM EDT FRI AUG 17 2012
NCZ073-074-083-084-172215-
ANSON-MONTGOMERY-RICHMOND-STANLY-
441 PM EDT FRI AUG 17 2012
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 615 PM EDT...
AT 441 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER LOCUST...OR ABOUT 11 MILES SOUTHEAST OF
CONCORD...MOVING EAST AT 15 MPH.
SOME LOCATIONS IMPACTED INCLUDE...FINGER...OAKBORO...PLYLER...
ALBEMARLE...NORWOOD.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3521 8050 3551 8029 3551 7978 3530 7971
3527 7971 3522 7968 3490 7957 3487 7961
3483 8033 3519 8029 3516 8035 3517 8038
3516 8046 3518 8051
TIME...MOT...LOC 2041Z 268DEG 12KT 3529 8045
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 3:21 PM EDT | Special Weather Statement | RAH | Anson | 54 min |
| Aug 17, 4:24 PM EDT | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 81 min |
| Aug 17, 4:41 PM EDT | Special Weather Statement | RAH | Anson, Montgomery, Richmond, Stanly | 94 min |
| Aug 17, 6:11 PM EDT | Areal Flood Advisory | RAH | Montgomery | 2 hr |
| Aug 17, 6:13 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 62 min |
| Aug 17, 6:33 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 57 min |
| Aug 17, 7:20 PM EDT | Special Weather Statement | RAH | Harnett, Lee | 70 min |
| Aug 17, 7:24 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Lee | 51 min |
| Aug 17, 7:51 PM EDT | Special Weather Statement | RAH | Scotland | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.